• Users Online: 364
  • Home
  • Print this page
  • Email this page
Home Current issue Ahead of print Search About us Editorial board Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2015  |  Volume : 20  |  Issue : 2  |  Page : 80-81

Unusual manifestation of therapeutic dose of lithium as syndrome of irreversible lithium-effectuated neurotoxicity


1 Department of Psychiatry, M.S. Ramaiah Medical College and Hospitals, Bengaluru, Karnataka, India
2 Department of Radiodiagnosis, M.S. Ramaiah Medical College and Hospitals, Bengaluru, Karnataka, India

Correspondence Address:
Hemendra Singh
Department of Psychiatry, M.S. Ramaiah Medical College, Bengaluru - 560 054, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0971-8990.174600

Rights and Permissions

Lithium is a commonly used mood stabilizer. However, because lithium has a low therapeutic index, lithium-induced drug toxicity is frequently seen in clinical practice. While most side effects of lithium use reverse after the drug is discontinued, in rare cases patients develop a persistent neurological side effect known as a syndrome of irreversible lithium-effectuated neurotoxicity (SILENT). We report a case where the patient developed SILENT even when given a therapeutic dose of lithium. Our case also supports the biological mechanism of SILENT, which involves demyelination at multiple sites in the brain.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3855    
    Printed99    
    Emailed0    
    PDF Downloaded178    
    Comments [Add]    

Recommend this journal